| Catalog Number |
706.52 |
| Medical Device Problem Codes |
Break (1069); Difficult to Open or Close (2921)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/18/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A nurse reported that an ophthalmic scissors blade fell into a patient¿s eye during surgery that was successfully removed from the eye.There was no harm to the patient.
Event or Problem Description
Additional information was received clarifying the procedure associated with this reported event was a pars plana vitrectomy (ppv) with membranectomy.Furthermore, while performing the surgery the surgeon reported that the ophthalmic scissors became difficult to close at which time it was also visually noted that one of the scissors tips was ahead of the other one.Upon removal of the scissors device from the eye for inspection and testing, it was then that one of the scissors tips broke off from the device while it was outside of the patient¿s eye.
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
Sample received in opened original packaging including cover foil.A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The received scissor sample was visually inspected with the aid of a photomicroscope with various magnifications.It was obviously that the scissor blade was broken.The cross section of the fracture was investigated more detailed.The fracture surface did not show signs of corrosion.Further signs indicating the cause of the fracture were not found during the investigation.A 100% functional test is performed during production, which ensures that the instrument fulfills the specification before it will be delivered.Root cause was unable to verify.The cause of the fracture cannot be determined anymore.This complaint has been reviewed and future data will be monitored for evidence of adverse trending and further action will be taken, as appropriate.At a minimum, this will include completing reviews of complaint class report levels on a monthly basis.The manufacturer internal reference number is: (b)(4).